MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Record opened in relation to existing record.During follow up an additional event occurred.Initial verbatim "when i disconnect the n35 - injector, from the p20 protector there is a droplet on the membrane of the p20.I have wipe the membrane with an alcohol wipe there is a drop on the wipe - it is especially noticeable when compounding doxorubicin.This happens every time we compound with dox, and possibly with other drugs but you can't see when it's not red" per response (b)(6) 2025: i have a picture added of the box w/ lot number i will just use today as the date (b)(6) 2025 since i took the pictures today.I have a picture added of the box w/ lot number there is not a negative patient outcome associated with these incidents but affect pharmacist and pharmacy technicians who are in daily contact with this drug.They are being exposed to the drug, small that it is, which defeats the purpose of having phaseal.I have attached photos of the vial i used today.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(6).Follow up mdr for device evaluation: three photos were provided to our quality team for investigation.Through visual inspection, a red dot can be seen on the membrane as well as a stained alcohol swab which was reported to have been used to wipe the protector membrane.A device history review was performed for lot 2501416, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for reported lot 2501416, and all results were found to be acceptable.Three retained samples of the reported lot were used for additional evaluation.The membranes were punctured up to ten times, in all cases the product functioned as intended and no leakages occurred.Based on our quality team's investigation, we cannot identify a root cause related to our process at this time.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21918548
Report Number3003152976-2025-00160
Device Sequence Number8715419
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647(11)250129(17)261231(10)2501416
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515064
Device Lot Number2501416
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown